MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF2513C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Pain (1994); Rupture (2208)
Date of Event 10/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of a 59mm diameter abdominal aortic aneurysm.However, it was reported that, approximately 6 years and 8 months post index procedure, the patient presented emergently with abdominal pain.A ct was performed and showed a type ia endoleak with a contained rupture/bulge by the renal arteries, away from the stent graft.The physician decided to treat the event using two 32x32x49 endurant aortic cuffs placed distal to the sma, covering the renal arteries and into the main body of the previous stent graft to solve the endoleak.The endoleak was not resolved and the physician elected to complete the procedure without further intervention.It was reported that, a follow up ct performed 2 days post re-intervention revealed that the endoleak had self-resolved.Per the physician the cause of the event was due to the patient's anatomy with the bulge in the patients abdominal aortic neck preventing the graft from opposing to the aortic wall.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Films review summary: the exact cause of the proximal type i endoleak leading to the aaa rupture could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not available for review and comparison.Ct¿s from 6- ½ years post-implant revealed that the bifurcate was positioned just below the lowest right renal artery and there was a proximal type i endoleak.The bifurcate proximal od measured ~26mm, and there was lack of stent graft radial apposition just below the renals where the neck diameter measured ~31 ¿ 33mm along a 2cm length.The neck was also severely calcified.It is possible that disease progression, with neck dilatation and severe calcification, likely contributed to the lack of a proximal seal.The cause of the endoleak seen during the intervention after two 32mm endurant aortic cuffs were implanted could not be determined.Films during this intervention were not returned, and the endoleak resolved 2-days after the intervention.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7016899
Report Number2953200-2017-01732
Device Sequence Number1496201
Product Code MIH
UDI-Device Identifier00613994762252
UDI-Public00613994762252
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2012
Device Model NumberENBF2513C166E
Device Catalogue NumberENBF2513C166E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer11/17/2017
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR